Hail, Grayson
- When
- June 24, 2:15 PM CST
- Where
- Grayson County, Tioga
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -96.920
Penny size hail was reported in Tioga.
An outflow boundary in combination with daytime heating, triggered afternoon thunderstorms. A few of these storms became strong to severe and produced wind damage in Wise County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An outflow boundary in combination with daytime heating, triggered afternoon thunderstorms. A few of these storms became strong to severe and produced wind damage in Wise County. Penny size hail was reported in Grayson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 24, 1:56 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT THU JUN 24 2010 .DISCUSSION... RETROGRADING SHORTWAVE TROF ACROSS EAST TEXAS HELPED TO TRIGGER THE MORNING COMPLEX OF STORMS OVER OUR SOUTHEASTERN COUNTIES TODAY. THESE STORMS DROPPED IN EXCESS OF 1 INCH OF RAINFALL PER HOUR IN SOME LOCATIONS FROM GROESBECK TO PALESTINE. THE COMPLEX PUSHED AN OUTFLOW BOUNDARY NORTH OF THE I-20 CORRIDOR...WHICH HAS PROVEN EFFICIENT AT FOCUSING THUNDERSTORMS THIS AFTERNOON. WEAK FLOW ALOFT...HIGH MOISTURE CONTENT...AND HOT TEMPERATURES HAVE YIELDED PULSE CONVECTION ACROSS NORTH TEXAS TODAY. THE BULK OF THE CONVECTION IS EXPECTED TO REMAIN OVER THE NORTHEASTERN QUADRANT...AND WE WILL KEEP THE HIGHEST POPS FOR THIS AFTERNOON AND EARLY EVENING IN THIS AREA. ELSEWHERE...20 TO 30 PERCENT CHANCES. THUNDERSTORM ACTIVITY WILL WANE BY MIDNIGHT...WITH A REPEAT OF DAYTIME CONVECTION EXPECTED FOR FRIDAY. WILL CARRY SLIGHT CHANCE POPS OVER THE MAJORITY OF NORTH TEXAS. STORMS WILL BE ISOLATED TO SCATTERED IN NATURE...SO MOST LOCATIONS WILL NOT SEE RAINFALL. WILL KEEP SATURDAY AND SUNDAY DRY...ALTHOUGH A POP UP AFTERNOON STORM CANNOT BE RULED OUT. GIVEN THE UNCERTAINTY IN THE CLOUD COVER...ISOLATED THUNDERSTORMS...AND LOCATION OF THE UPPER RIDGE...WE WILL STAY CLOSE TO MEX GUIDANCE FOR HIGHS/LOWS. 12Z ECMWF REMAINS CONSISTENT WITH BRINGING A TROPICAL SYSTEM INTO DEEP SOUTH TEXAS MID TO LATE NEXT WEEK. IT REMAINS TOO EARLY TO DECIPHER ANY POTENTIAL IMPACTS FOR NORTH TEXAS WEATHER. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 96 78 98 78 / 20 20 20 10 10 WACO, TX 74 93 76 97 75 / 20 20 20 10 10 PARIS, TX 76 95 74 96 74 / 40 20 20 10 10 DENTON, TX 75 96 77 98 76 / 30 20 20 10 10 MCKINNEY, TX 74 95 75 96 75 / 40 20 20 10 10 DALLAS, TX 78 95 77 98 78 / 20 20 20 10 10 TERRELL, TX 75 94 75 96 75 / 30 20 20 10 10 CORSICANA, TX 74 94 75 95 74 / 30 20 20 10 10 TEMPLE, TX 73 94 74 96 74 / 20 20 20 10 10 MINERAL WELLS, TX 72 97 73 97 73 / 20 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT THU JUN 24 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 256 PM CDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS NORTH TEXAS THROUGH SUNSET OR 9 PM...WITH BEST CHANCES EXPECTED NORTH OF INTERSTATE 20. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES WITH TRAINING THUNDERSTORMS MAY RESULT IN POSSIBLE FLASH FLOODING AND STREET FLOODING. STRONGEST STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING... GUSTY WINDS IN EXCESS OF 40 MPH...AND SMALL HAIL. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP BEFORE SUNRISE SATURDAY MORNING SOUTH OF A LAMPASAS...WACO...ATHENS LINE...AS AN UPPER DISTURBANCE DRIFTS ACROSS CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE MAJORITY OF NORTH TEXAS THROUGH FRIDAY EVENING. CLOUD TO GROUND LIGHTNING...HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL WILL ACCOMPANY STRONGER STORMS ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE NORTHWEST HALF OF NORTH TEXAS THROUGH THIS EVENING...THEN ACROSS SOUTHERN NORTH TEXAS OVERNIGHT. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 143 PM CDT THU JUN 24 2010 TXZ095-106-241915- LAMAR TX-DELTA TX- 143 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... DELTA COUNTY SOUTHWESTERN LAMAR COUNTY AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTH OF PARIS...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER AND COOPER LAKE PARK DOCTORS CREEK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3338 9551 3328 9586 3356 9585 3358 9550 TIME...MOT...LOC 1843Z 093DEG 11KT 3346 9566
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CDT THU JUN 24 2010 TXZ103-119-241915- DENTON TX-DALLAS TX- 151 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DALLAS COUNTY SOUTHEASTERN DENTON COUNTY AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES EAST OF CARROLLTON...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON... COPPELL...FARMERS BRANCH...HEBRON...HICKORY CREEK...LEWISVILLE...THE COLONY AND LAKE LEWISVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3313 9684 3287 9683 3287 9702 3311 9703 TIME...MOT...LOC 1851Z 103DEG 1KT 3299 9686
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 204 PM CDT THU JUN 24 2010 TXZ093-104-241930- GRAYSON TX-COLLIN TX- 204 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN COLLIN COUNTY SOUTHEASTERN GRAYSON COUNTY AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS AND FREQUENTY LIGHTNING LOCATED 14 MILES SOUTHEAST OF SHERMAN. THIS STORM WAS NEARLY STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...DORCHESTER... GUNTER...HOWE...TOM BEAN...VAN ALSTYNE AND WHITEWRIGHT. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3356 9637 3335 9637 3333 9681 3354 9675 TIME...MOT...LOC 1904Z 007DEG 2KT 3344 9648
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 214 PM CDT THU JUN 24 2010 TXZ091-241945- MONTAGUE TX- 214 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MONTAGUE COUNTY AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ST JO...MOVING SOUTHEAST AT 5 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3377 9748 3357 9748 3364 9768 3381 9762 TIME...MOT...LOC 1913Z 308DEG 5KT 3368 9751
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CDT THU JUN 24 2010
TXZ095-106-242000-
LAMAR TX-DELTA TX-
232 PM CDT THU JUN 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
SOUTHERN LAMAR COUNTY
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF PARIS...MOVING WEST AT 10 MPH.
A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR ROXTON...ALSO MOVING
WEST AT 10 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER AND DEPORT.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3338 9530 3337 9531 3334 9586 3372 9585
3358 9532
TIME...MOT...LOC 1932Z 097DEG 11KT 3344 9553SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
238 PM CDT THU JUN 24 2010
TXZ093-104-242015-
GRAYSON TX-COLLIN TX-
238 PM CDT THU JUN 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
SOUTHWESTERN GRAYSON COUNTY
AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF MCKINNEY...MOVING WEST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...CELINA...GUNTER AND
VAN ALSTYNE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3347 9646 3334 9648 3325 9683 3342 9683
3343 9694 3355 9694
TIME...MOT...LOC 1938Z 089DEG 4KT 3340 9660The Dallas/Ft Worth radar (KFWS), 106 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
2 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Penny size hail was reported in Tioga.
Lightning caused a house fire 3 miles southwest of Azle.
Measured by the Automated Weather Observation System at the Decatur Airport (KLUD).
An aircraft hanger was blown over, three aircraft were damaged and one was destroyed due to high winds. The report was relayed by the FAA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240552, 240554, 240557, 240559.